MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: lens was not implanted.If explanted; give date: lens was not implanted, therefore not explanted.(b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was been reported that the lens was defective.Through follow-up it was learned that the lens got stuck in the injector at the cartridge tip and haptic/optic contacted patient's eye.No secondary surgery/medical intervention was required.The iol was removed and replaced in the same procedure.Visual acuity (va) pre-op was reported as 0.5, and post-op va is 1.0.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that one additional complaint was received from this production order for empty package and there is no indication of malfunction or product quality deficiency.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information per ir results: device available for evaluation ¿ yes, returned to manufacturer on 1/29/2020.Device returned to manufacturer ¿ yes.Device evaluation: the complaint product was returned in its original packaging.The plunger was in a partially advanced position.The cartridge was correctly engaged to the device.No assembly error and/or defect related to manufacturing process were observed.Visual inspection at microscope magnification was performed: lubricant material residue was observed in the device.Cartridge tip was damaged/deformed.The lens was stuck in the inserter and pushrod overrides it.The reported issues of stuck in cartridge was not verified.Based on the analysis, there is not product quality deficiency identified.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9339557
Report Number2648035-2019-01217
Device Sequence Number19379182
Product Code HQL
UDI-Device Identifier05050474558212
UDI-Public(01)05050474558212(17)211201
Combination Product (Y/N)Y
Initial Reporter CountryES
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer12/20/2019
02/05/2020
10/25/2020
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/13/2020
03/05/2020
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005